MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 XENMATRIX; PORCINE SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 XENMATRIX; PORCINE SURGICAL MESH
Catalog Number 1161928
Medical Device Problem Codes Defective Device (2588); Patient-Device Incompatibility (2682); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Adhesion(s) (1695); Unspecified Infection (1930); Hernia (2240); Impaired Healing (2378); Insufficient Information (4580)
Date of Event 01/21/2015
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges adverse patient outcome associated with the hernia mesh used to treat the patient.The patient's attorney alleges that the patient had subsequent surgical intervention; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.This emdr represents the bard/davol xenmatrix (device #2).Additional emdrs were submitted to represent the two bard/davol ventralex (device #1 and device #3).Should additional information be provided, a supplemental emdr will be submitted.Not returned.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of unspecified bard/davol ventralex hernia patch and xenmatrix on (b)(6) 2010 and/or (b)(6) 2012 and/or (b)(6) 2020.As reported, the patient is making a claim for an adverse patient outcome against all the devices.It is alleged that the patient had subsequent surgical intervention due to the hernia mesh device.Attorney alleges that the patient experienced emotional distress and the device was defective.
 
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges adverse patient outcome associated with the hernia mesh used to treat the patient.The patient's attorney alleges that the patient had subsequent surgical intervention; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Addendum: h.11: this is an addendum to the initial emdr submitted (1213643-2021-08839).This supplemental emdr has been submitted to report the corrected gender and event details due to incomplete implant date being visible on legal claim form.This emdr represents the bard/davol xenmatrix (device #2).Additional emdrs were submitted to represent the two bard/davol ventralex (device #1 and device #3).Should additional information be provided, a supplemental emdr will be submitted.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : not returned.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of unspecified bard/davol ventralex hernia patch and xenmatrix on (b)(6) 2010 and/or (b)(6) 2012 and/or (b)(6) 20xx (incomplete date visible on legal claim).As reported, the patient is making a claim for an adverse patient outcome against all the devices.It is alleged that the patient had subsequent surgical intervention due to the hernia mesh device.Attorney alleges that the patient experienced emotional distress and the device was defective.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of unspecified bard/davol ventralex hernia patch and xenmatrix on (b)(6) 2010 and/or (b)(6) 2012 and/or (b)(6) 2020.As reported, the patient is making a claim for an adverse patient outcome against all the devices.It is alleged that the patient had subsequent surgical intervention due to the hernia mesh device.Attorney alleges that the patient experienced emotional distress and the device was defective.Addendum per additional information provided: (b)(6) 2010 ¿ patient was diagnosed with ventral incisional hernia thereby underwent open repair with the implant of xenmatrix (device #1).Per op notes, ¿the hernia defect was dissected out.A xenmatrix (device #1) was placed right over the omentum and sutured to the edges of posterior abdominal wall and anterior fascia circumferentially.¿ (b)(6) 2012 ¿ patient was diagnosed with recurrent incisional hernia thereby underwent open repair with the implant of ventralex mesh (device #2).Per op notes, ¿a small hernia defect was found.The previous mesh (device#1) was found to be intact lateral to the hernia defect.A ventralex mesh (device #2) was placed into abdomen and sutured.¿ (b)(6) 2015 ¿ patient was diagnosed with recurrent incisional hernia and infected mesh and nonhealing wound thereby underwent open repair with the removal of mesh (device #1, #2).Per op notes, ¿the mesh (device #1, #2) was dissected circumferentially and excised.Adhesiolysis was performed.A xenmatrix (device #3) was placed in an intraperitoneal fashion with omentum interposed between mesh and underlying viscera and sutured.¿.
 
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges adverse patient outcome associated with the hernia mesh used to treat the patient.The patient's attorney alleges that the patient had subsequent surgical intervention; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Addendum: h11: this supplemental emdr is submitted to document additional information provided and to correct the sex of the patient.Root cause is inconclusive, no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-mar-2010) is considered to be a best estimate.Updated fields: a2, b3, b4, b5, b7, d4 (product catalog no., corporate lot no., udi no., expiry date), d6.A (date of implant), d6.B (date of explant), g3, g6, h2, h4, h6, h10, h11.Corrected field: a3 (sex).This supplemental emdr represents the bard/davol xenmatrix (device #1).Additional supplemental emdrs were submitted to represent the bard/davol mesh - ventralex (device #2) and bard/davol xenmatrix (device #3).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : not returned.

Brand Name
XENMATRIX
Common Device Name
PORCINE SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key12860115
Report Number1213643-2021-08839
Device Sequence Number17295518
Product Code FTM
UDI-Device Identifier00801741031434
UDI-Public(01)00801741031434(17)120328(10)HUUCBL02
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K140501
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2015
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/28/2012
Device Catalogue Number1161928
Device Lot NumberHUUCBL02
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/19/2021
Supplement Date Received by Manufacturer11/24/2021
06/26/2025
Initial Report FDA Received Date11/23/2021
Supplement Report FDA Received Date11/29/2021
07/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/15/2010
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR
Patient SexMale